Alert archive / Mississippi / River Flood Warnings in 2016

River Flood Warning 32, NWS Jackson, MS

February 24, 2016Carroll County, Leflore County, Mississippi

NWS Jackson, MS issued this river flood warning at Feb 24, 2016, 7:26 PM CST for Carroll County, Leflore County, Mississippi. It took effect at Feb 25, 2016, 6:00 AM CST. It was in force for 15 hr.

The area

The outline as issued.

The facts

Issued
Feb 24, 2016, 7:26 PM CST (01:26 UTC)
In effect from
Feb 25, 2016, 6:00 AM CST
Expired
Feb 25, 2016, 9:00 PM CST
In force
15 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
Minor

Counties Carroll County, MS, Leflore County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 157 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Yalobusha River at Whaley (YWGM6).

Action stage
20 ft
Minor stage
21 ft
Moderate stage
24 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

743 
WGUS44 KJAN 250126
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
726 PM CST WED FEB 24 2016

...The National Weather Service in Jackson has issued a Flood Warning
for the following river in Mississippi... 

  Yalobusha At Whaley affecting Carroll and Leflore Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites. Routine 48 hours of forecast rainfall is used on Tibbee 
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.


Additional information is available at:  
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC015-083-260300-
/O.NEW.KJAN.FL.W.0032.160225T1200Z-160226T0300Z/
/YWGM6.1.ER.160225T1200Z.160225T1200Z.160225T1200Z.NO/
726 PM CST WED FEB 24 2016

The National Weather Service in Jackson has issued a 

* Flood Warning for 
  The Yalobusha At Whaley
* from Thursday morning to Thursday evening.
* At  7:00 PM Wednesday the stage was 20.6 feet.
* Minor flooding is forecast.
* Flood stage is 21.0 feet.
* Forecast...The river is expected to rise to near flood stage 
  tomorrow morning.
* Impact...At 21.0 feet...Lowland flooding is occurring near the 
  river.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Thu   Fri   Sat Crest Time  Date

Yalobusha River
Whaley         21  20.6 Wed 07 PM  19.8  17.6  16.4  21.0 06 AM 02/25


&&


LAT...LON 3362 9015 3375 9015 3383 8989 3380 8984
      3368 9006 3354 9014             



$$
1 follow-up statement
771 
WGUS84 KJAN 250238
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
838 PM CST WED FEB 24 2016

...The Flood Warning is cancelled for the following rivers 
in Mississippi...
 
  Yalobusha At Whaley affecting Carroll and Leflore Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites. Routine 48 hours of forecast rainfall is used on Tibbee 
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.


The next regularly scheduled update is expected between 8 and 10 AM.

&&

MSC015-083-250308-
/O.CAN.KJAN.FL.W.0032.000000T0000Z-160226T0300Z/
/YWGM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
838 PM CST WED FEB 24 2016

The Flood Warning is cancelled for
  The Yalobusha At Whaley.
* At  8:00 PM Wednesday the stage was 20.6 feet.
* Flood stage is 21.0 feet.
* Forecast...The river will crest below flood stage at 20.8 feet 
  tomorrow morning.
* Impact...At 21.0 feet...Lowland flooding is occurring near the 
  river.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Thu   Fri   Sat Crest Time  Date

Yalobusha River
Whaley         21  20.6 Wed 08 PM  20.8  20.0  19.2  20.8 06 AM 02/25


&&


LAT...LON 3362 9015 3375 9015 3383 8989 3380 8984
      3368 9006 3354 9014             



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Feb 24, 3:37 PM CST, 3 hours 49 minutes earlier.

Area forecast discussion, Feb 24, 3:37 PM CST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
337 PM CST WED FEB 24 2016

.DISCUSSION...MID AFTERNOON WATER VAPOR IMAGERY/RAP ANALYSIS SHOWED
THE UPPER LEVEL LOW SPINNING OVER SOUTHERN INDIANA WITH THE
ASSOCIATED SURFACE LOW OVER OHIO. A SHORTWAVE WAS NOTED MOVING EAST
OVER OUR DELTA REGION. AS THE UPPER LEVEL LOW...SURFACE LOW AND
SHORTWAVE SHIFT FARTHER EAST OF OUR CWA THIS EVENING THE CLOUDS WILL
CLEAR FROM THE WEST. LOCAL RADARS STILL SHOWED LIGHT RAIN OVER OUR
NORTHEAST AT MID AFTERNOON BUT THIS IS EXPECTED TO END BY 6 PM SO WL
NOT CARRY MENTION OF PRECIPITATION IN THE TONIGHT PERIOD OF THE
FORECAST. DRY WEATHER IS EXPECTED TONIGHT AND WILL LAST INTO SUNDAY.
BREEZY WEST TO NORTHWEST WINDS WERE STILL BEING OBSERVED THIS
AFTERNOON BUT WERE NOT MEETING WIND ADVISORY CRITERIA AND LIGHTER
WINDS ARE EXPECTED TONIGHT SO THE WIND ADVISORY WAS CANCELLED. COLDER
THAN NORMAL TEMPERATURES ARE EXPECTED TONIGHT THROUGH SATURDAY
MORNING. NORTHWEST FLOW ALOFT WILL CONTINUE THROUGH THE WEEKEND AND
BRING A SEVERAL SHORTWAVES. THE FIRST SHORTWAVE WILL MOVE ACROSS OUR
CWA THURSDAY EVENING FOLLOWED BY A SECOND SHORTWAVE EARLY SATURDAY
MORNING. THESE TWO SHORTWAVES WILL PASS WILL LITTLE A EFFECT ON OUR
WEATHER BUT A THIRD SHORTWAVE WILL ARRIVE MONDAY MORNING AND BE
SUPPORTING A WEAK COLD FRONT. THIS WILL BE OUR NEXT BEST CHANCE FOR
RAIN. THERE ARE DIFFERENCES ON HOW FAR SOUTH THE COLD FRONT WILL PUSH
INTO OUR CWA BEFORE IT STALLS AND BEGINS TO RETURN NORTH MONDAY
NIGHT. MODELS ARE IN AGREE THOUGH THAT WARMER THAN NORMAL
TEMPERATURES ARE EXPECTED SATURDAY NIGHT THROUGH TUESDAY. THE GFS AND
ECMWF DIFFER SIGNIFICANTLY ON THE NEXT LOW PRESSURE SYSTEM WEDNESDAY
THAT LOOKS TO BRING MORE WIDESPREAD RAIN CHANCES TO THE REGION. /22/

&&

.AVIATION...WIDESPREAD MVFR CIGS ARE SLOWLY LIFTING AND
SHIFTING EAST THIS AFTERNOON WITH GUSTY WEST TO NORTHWEST SURFACE
WINDS. EXPECT CONTINUED IMPROVING CONDITIONS LATE THIS AFTERNOON
INTO THE EVENING WITH VFR CONDITIONS AND MUCH LIGHTER WINDS TO
PREVAIL OVERNIGHT INTO THURSDAY. /EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       35  60  32  55 /   4   0   0   0
MERIDIAN      33  60  29  56 /   7   0   0   0
VICKSBURG     34  61  32  57 /   2   0   0   0
HATTIESBURG   36  65  33  59 /   4   0   0   0
NATCHEZ       36  62  33  56 /   2   0   0   0
GREENVILLE    35  55  32  53 /   4   0   0   0
GREENWOOD     35  55  30  53 /   6   0   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

22/17/EC
Hazardous weather outlook, Feb 24, 3:31 PM CST, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
331 PM CST WED FEB 24 2016

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
252145-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
331 PM CST WED FEB 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

21

&&

...HAZARD LEGEND...

NO SHORT TERM HAZARDS EXPECTED.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Feb 24, 3:12 PM CST, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
312 PM CST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     TORNADO          5 NW NEW HEBRON         31.78N 90.04W
02/23/2016  F0               SIMPSON            MS   NWS STORM SURVEY

            BRIEF EF-0 RATED TORNADO WITH MAX WINDS OF 80 MPH IN
            SOUTHWEST SIMPSON COUNTY...SNAPPED AND UPROOTED SOFTWOOD
            TREES

&&

EC
Local storm report, Feb 24, 4:16 PM CST, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
416 PM CST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 PM     TORNADO          7 SSW WEST HATTIESBURG  31.23N 89.42W
02/23/2016  F1               LAMAR              MS   NWS STORM SURVEY

            EF-1 TORNADO WITH MAXIMUM WINDS OF 90 MPH AND A PATH
            LENGTH OF 1.4 MILES AND WIDTH OF 75 YARDS. NUMEROUS TREES
            WERE SNAPPED ALONG WITH SOME ROOF AND FENCE DAMAGE.

&&

27
Local storm report, Feb 24, 4:34 PM CST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
434 PM CST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND DMG     1 N FAYETTE             31.73N 91.06W
02/23/2016                   JEFFERSON          MS   COUNTY OFFICIAL

            A TREE WAS DOWN ON POPLAR HILL ROAD.

&&

27
Local storm report, Feb 24, 4:35 PM CST, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
435 PM CST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND DMG     1 SW FAYETTE            31.70N 91.07W
02/23/2016                   JEFFERSON          MS   COUNTY OFFICIAL

            TWO TREES WERE DOWN ON GEOGHEGAN ROAD.

&&

27
Local storm report, Feb 24, 5:27 PM CST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
527 PM CST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TORNADO          6 WSW BOGUE CHITTO      31.40N 90.54W
02/23/2016  F1               LINCOLN            MS   NWS STORM SURVEY

            EF-1 TORNADO WITH MAXIMUM WINDS OF 90 MPH AND A PATH
            LENGTH OF 0.5 MILES AND MAX WIDTH OF 75 YARDS. MULTIPLE

            TREES WERE UPROOTED AND A FEW STRUCTURES HEAVILY DAMAGED.

&&

BRYANT
Local storm report, Feb 24, 5:52 PM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
552 PM CST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 PM     HAIL             2 WSW FERRIDAY          31.63N 91.58W
02/23/2016  E1.00 INCH       CONCORDIA          LA   PUBLIC

            QUARTER SIZE HAIL REPORTED AT THE 84 QUICK STOP.

&&

TARVER

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 11:13 AM CSTRiver Flood WarningJANLeake3 days
Feb 25, 11:13 AM CSTRiver Flood WarningJANLeake4 days

Nearby

River Flood Warnings in Mississippi, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.